MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-1112
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Charging Problem (2892); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced inadequate stimulation, and had to charge their spinal cord stimulator (scs) implantable pulse generator (ipg) more frequently.Reprogramming was attempted, however it was not able to resolve the lack of therapy.The patient underwent a revision procedure in which the ipg was replaced, and is doing well post operatively.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The ipg was returned and analyzed, and passed external visual inspection and was able to be recharged in one four-hour charge cycle.The ipg battery is depleting its' charge within the normal range.However, borescope inspection revealed that spring contact 8 was damaged, and x-ray inspection further confirmed the damaged spring contact.The functional test was unable to be performed due to the damaged contact.The spring contact was likely damaged during the explant procedure.A labeling review was performed on ipg's, instructions for use, ifu.There was no evidence that the device was used in a manner inconsistent with the labeled indications.It states that system failure, which can occur at any time due to random failures of the components or the battery.These events, which may include battery leakage, device failure, lead breakage, hardware malfunctions, loose connections, electrical shorts or open circuits and lead insulation breaches, can result in ineffective pain control and undesirable stimulation may occur over time due to cellular changes in tissue around the electrodes, changes in electrode position, loose electrical connections and/or lead failure are known risks of implanting a pulse generator as part of a system to deliver spinal cord stimulation.Based on all available information, engineers are able to confirm the root cause of the event.The lead was returned and analyzed, as such physical analysis was conducted, record review revealed no additional information related to the complaint.Therefore, this investigation is able to determine a probable root cause for the complaint and the conclusion is known inherent risk of device.

Brand Name
PRECISION
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key17733151
Report Number3006630150-2023-05499
Device Sequence Number6543316
Product Code LGW
UDI-Device Identifier08714729837138
UDI-Public08714729837138
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/26/2018
Device Model NumberSC-1112
Device Catalogue NumberSC-1112
Device Lot Number18774747
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown